Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 31, 2013, 6:43 PM CDT for Edgar County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 6:43 PM CDT (23:43 UTC)
- Expired
- Aug 31, 2013, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS53 KILX 312343
SVRILX
ILC045-010030-
/O.NEW.KILX.SV.W.0095.130831T2343Z-130901T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 730 PM CDT
* AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF REDMON...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PARIS...VERMILION...EDGAR AND EDGAR COUNTY AIRPORT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3948 8753 3949 8758 3962 8796 3983 8786
3975 8753
TIME...MOT...LOC 2343Z 291DEG 14KT 3971 8779
HAIL...0.88IN
WIND...60MPH
$$
072 follow-up statements
876
WWUS53 KILX 010008
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
708 PM CDT SAT AUG 31 2013
ILC045-010030-
/O.CON.KILX.SV.W.0095.000000T0000Z-130901T0030Z/
EDGAR IL-
708 PM CDT SAT AUG 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN EDGAR
COUNTY UNTIL 730 PM CDT...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS...AND
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARIS...VERMILION AND EDGAR COUNTY AIRPORT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3977 8776 3975 8753 3948 8753 3949 8758
3962 8796
TIME...MOT...LOC 0008Z 300DEG 13KT 3963 8773
HAIL...0.88IN
WIND...60MPH
$$
07257
WWUS53 KILX 010032
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT SAT AUG 31 2013
ILC045-010042-
/O.EXP.KILX.SV.W.0095.000000T0000Z-130901T0030Z/
EDGAR IL-
732 PM CDT SAT AUG 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGAR COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3977 8776 3975 8753 3948 8753 3949 8758
3962 8796
TIME...MOT...LOC 0008Z 300DEG 13KT 3963 8773
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:22 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 31, 6:22 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 622 PM CDT Sat Aug 31 2013 .DISCUSSION... ISSUED 250 PM CDT Sat Aug 31 2013 SHORT TERM...Tonight through Monday Weak surface low and boundary expected to shift south and east of the forecast area later this evening taking most of the threat for scattered showers and thunderstorms with it. With abundant low level moisture in place and a light wind field expected overnight, will see some fog develop across most of the area for the late night hours. On Sunday, our attention turns to a stronger frontal boundary slated to push across our area during the afternoon and evening hours. Forecast soundings continue to show a bit of a cap in place ahead of the boundary so will hold pops in the chance category. Have edged pops higher a bit sooner acrs the west Sunday morning as models were trending a bit quicker with the frontal passage across our area later tomorrow. Still seeing mixed layer capes of around 2500 j/kg and some decent frontal convergence but with the limiting factor being the cap, at this point, not expecting widespread coverage tomorrow. Precip chances will start to exit the forecast area from northwest to southeast tomorrow evening as the front shifts away from the area. Based on the timing of the frontal passage out of our area Sunday night, will hold on to the low chance pops across our far southeast into the overnight hours. Much cooler and less humid air will filter southeast into the region on Labor Day as high pressure shifts across the upper Midwest. Temperatures by Monday afternoon are forecast to only climb into the upper 70s to lower 80s, compared to our 90s the past several days. LONG TERM...Tuesday through Saturday Upper level ridge forecast to retrograde to the west while troffing deepens in over the Great Lakes. A shortwave will rotate southeast into the Midwest on Wednesday with warmer temperatures expected ahead of the feature, but with little in the way of deep moisture ahead of the upper level system, the forecast will remain dry. In fact, the extended period into Saturday still looks dry at this time as our area will be under the influence of northwesterly flow aloft. As the upper trof slowly edges away from the region, we should see temperatures return closer to or a bit above normal by the end of the week. Smith && .AVIATION... ISSUED 622 PM CDT Sat Aug 31 2013 Weak frontal boundary has pushed into east central Illinois, to the east of the central Illinois terminals, The passage of the front has largely ended the precipitation threat for the night. While VFR conditions are expected for the next few hours, MVFR and possibly IFR fog should develop later tonight. In addition, need to keep an eye on the MVFR stratus over northern Illinois that may try to drift southwest across the area this evening. For Sunday, a stronger cold front will approach from the northwest. This front will pose a threat of shower/storms by afternoon as it enters the area. However, storm coverage is expected to be low and have only included a VCTS mention at this time. Bak && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 31, 3:09 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT AUG 31 2013 ILZ027>031-036>038-011100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 309 PM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT AS A COLD FRONT DROPS THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>057-061>063-066>068-071>073-011100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 309 PM CDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH HUMID AIR TO PRODUCE PEAK HEAT INDEX VALUES IN THE 100 TO 105 RANGE INTO EARLY EVENING. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THIS EVENING AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION. GUSTY WINDS AND HAIL ARE POSSIBLE WITH THE STRONGER STORMS...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT AS A COLD FRONT DROPS THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
In the hours before
Special weather statement, Aug 31, 3:54 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT SAT AUG 31 2013
ILZ045-046-312200-
CHAMPAIGN-VERMILION-
354 PM CDT SAT AUG 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMPAIGN AND NORTHERN
VERMILION COUNTIES UNTIL 500 PM CDT...
AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RANTOUL...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RANTOUL...
THOMASBORO...
GIFFORD...
OGDEN...
POTOMAC...
FITHIAN...
OTHER LOCATIONS AFFECTED INCLUDE...DEWEY...FLATVILLE...PENFIELD...
ROYAL...MIDDLE FORK WILDLIFE AREA AND COLLISON.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4005 8754 4006 8846 4040 8845 4040 8795
4045 8794 4048 8754
TIME...MOT...LOC 2055Z 287DEG 17KT 4030 8820
SMITHSpecial weather statement, Aug 31, 5:21 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 521 PM CDT SAT AUG 31 2013 ILZ045-046-312315- CHAMPAIGN-VERMILION- 521 PM CDT SAT AUG 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMPAIGN AND SOUTHERN VERMILION COUNTIES UNTIL 615 PM CDT... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. JOSEPH TO PESOTUM...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SIDNEY... OGDEN... FITHIAN... BROADLANDS... HOMER... ALLERTON... OTHER LOCATIONS AFFECTED INCLUDE...KICKAPOO STATE PARK AND JAMAICA. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4014 8753 3988 8774 3989 8833 4017 8810 TIME...MOT...LOC 2221Z 248DEG 23KT 4016 8802 3989 8830 07
Special weather statement, Aug 31, 5:32 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT SAT AUG 31 2013
ILZ045-046-312330-
CHAMPAIGN-VERMILION-
532 PM CDT SAT AUG 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERMILION AND EASTERN
CHAMPAIGN COUNTIES UNTIL 630 PM CDT...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OGDEN...OR 15 MILES SOUTHEAST OF RANTOUL...
MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4014 8754 4016 8804 4028 8798 4029 8753
4028 8752
TIME...MOT...LOC 2232Z 303DEG 22KT 4015 8792
07Local storm report, Aug 31, 6:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 1 W JAMAICA 39.98N 87.82W
08/31/2013 E60.00 MPH VERMILION IL EMERGENCY MNGR
&&
SMITHLocal storm report, Aug 31, 6:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
610 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG SIDELL 39.91N 87.82W
08/31/2013 VERMILION IL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
SMITHLocal storm report, Aug 31, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
618 PM CDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 1 N JAMAICA 40.00N 87.80W
08/31/2013 VERMILION IL EMERGENCY MNGR
GRAIN SILO DESTROYED APPROXIMATELY 1 MILE NORTH OF
JAMAICA ON 600 EAST ROAD.
&&
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:44 PM CDT | Special Weather Statement | ILX | Vermilion | 46 min |
| Aug 31, 3:18 PM CDT | Special Weather Statement | ILX | McLean | 57 min |
| Aug 31, 3:54 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 66 min |
| Aug 31, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 66 min |
| Aug 31, 5:21 PM CDT | Special Weather Statement | ILX | Vermilion | 54 min |
| Aug 31, 5:32 PM CDT | Special Weather Statement | ILX | Vermilion | 58 min |
| Aug 31, 6:04 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar, Vermilion | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.